MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET
Model Number 515200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone#: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd phaseal¿ connector luer lock (c35) does not fit.This was discovered during use.The following information was provided by the initial reporter: doxorubicin adapter does not fit to inject the chemotherapy product.The adapter was discarded.For some time, nurses have been experiencing difficulties in correctly adapting the connector c35 phaseal to the injector n35, making its use impossible.Nurses are therefore obliged to remove the injector (which is adapted by the pharmacy when the syringe is reconstituted), risking exposure to the chemotherapy product contained in the syringe.In the case cited in this statement, the nurse removed the injector to dispense the product.The patient completed the entire course of treatment.The syringe assembly, connector and injector have not been kept.
 
Additional Manufacturer Narrative
H.6.Correction: new guidelines have been issued stating: when the connector is not able to or difficult to connect to the injector, this may lead to customer dissatisfaction as a new connector is required but does not lead to any degree of harm/serious injury.The new guidelines supersede previous mdr.Due to this new information this event is no longer reportable as a malfunction.This event was over reported.H3 other text : see h.10.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary no photos or samples that display the reported condition were available for investigation.A device history review was performed for reported lot 1905113, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified.Functional testing was performed, properly connecting a sample syringe and injector onto the retained connector samples.The injector was disengaged and the process was repeated five times, in all cases the product functioned properly, and no issues were observed.Product undergoes visual and functional testing throughout manufacturing to ensure the quality and functionality of the device.Based on the available information we are not able to identify a root cause at this time.It is important to follow the instructions for use when using phaseal devices to ensure the product functions properly.Complaints received for this defect and device will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
BD PHASEAL CONNECTOR LUER LOCK (C35)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10052340
Report Number3003152976-2020-00203
Device Sequence Number14423442
Product Code ONB
UDI-Device Identifier30382905152000
UDI-Public30382905152000
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number515200
Device Catalogue Number515200
Device Lot Number1905113
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer04/23/2020
04/23/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/19/2020
06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;